Remote Access St. Petersburg Mathematical Journal

St. Petersburg Mathematical Journal

ISSN 1547-7371(online) ISSN 1061-0022(print)

 
 

 

On the problem of the 10th discriminant


Author: I. R. Shafarevich
Translated by: B. M. Bekker
Original publication: Algebra i Analiz, tom 25 (2013), nomer 4.
Journal: St. Petersburg Math. J. 25 (2014), 699-711
MSC (2010): Primary 11R29
DOI: https://doi.org/10.1090/S1061-0022-2014-01312-X
Published electronically: June 5, 2014
MathSciNet review: 3184622
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: An elementary proof is given for Heegner's theorem describing imaginary quadratic fields with class number one.


References [Enhancements On Off] (What's this?)

  • 1. C. E. Gauss, Disquistiones Arithemeticae, 2nd ed., Springer-Verlag, New York, 1986. MR 0837656 (87f:01105)
  • 2. C. L. Siegel, Über die Klassenzahl quadratischer Körper, Gesammelte Abhandlungen, Bd. I, Springer-Verlag, Berlin-New York, 1966, p. 406. MR 0197270 (33:5441)
  • 3. S. Lang, Algebraic Numbers, Addison-Wessley Publ., Reading, Mass., 1964. MR 0160763 (28:3974)
  • 4. H. Heilbronn, On the class numbers of imaginary quadratic fields, Quart. J. Math. 5 (1935), 150-160.
  • 5. M. Deuring, Imaginäre quadratische Zahlkörper mit der Klassenzahl I, Math. Z. 37 (1933), no. 1, 405-415. MR 1545403
  • 6. H. Heilbronn and E. H. Linfoot, On the imaginary quadratic corpora of class number one, Quart. J. Math. 5 (1934), 293-301.
  • 7. K. Heegner, Diophantische Analysis und Modulfunktionen, Math. Z. 56 (1952), 227-253. MR 0053135 (14:725j)
  • 8. H. M. Stark, A complete determination of the complex quadratic fields of class number one, Michigan Math. J. 14 (1966), 1-23. MR 0222050 (36:5102)
  • 9. A. Baker, Linear forms in logarithms of algebraic numbers, Mathematica 15 (1968), 204-216. MR 0258756 (41:3402)
  • 10. -, A remark on the class numbers of quadratic fields, Bull. London Math. Soc. 1 (1969), 98-102. MR 0241383 (39:2723)
  • 11. M. Deuring, Imaginäre quadratische Zahlkörper mit der Klassenzahl Eins, Invent. Math. 5 (1968), no. 3, 169-179. MR 0228464 (37:4044)
  • 12. B. Birch, Diophantine analysis and modular functions, Algebraic Geometry, Intern. Colloq., (Bombay, 1968), Tata Inst. Fund. Res., Oxford Univ. Press, London, 1969, pp. 35-42. MR 0258832 (41:3478)
  • 13. Z. I. Borevich and I. R. Shafarevich, The theory of numbers, 3nd. ed., Nauka, Moscow, 1985. (Russian) MR 816135 (88f:11001)
  • 14. R. Füeter, Vorlesungen über die singulären Moduln und die komplexe Multiplikation der elliptischen Funktionen, Bd. 1, Teubner, Berlin, 1924.
  • 15. A. Borel, S. Chowla, C. Herz, K. Iwasawa, and S.-P. Serre, Seminar on complex multiplication, Lectures Notes in Math., vol. 21, Springer-Verlag, Berlin, 1966. MR 0201394 (34:1278)
  • 16. A. G. Kurosh, The theory of groups, Gosudarstv. Izdat. Teh.-Teor. Liit., Moscow-Leningrad, 1944; English transl., Chelsea Publ. Co., New York, 1956. MR 0080089 (18:188f)
  • 17. C. L. Siegel, Gesammelte Abhandlungen, Bd. IV, Springer-Verlag, Berlin-New York, 1979, p. 41. MR 543842 (80k:01066)
  • 18. D. Mumford and J. Fogarty, Geometric invariant theory, Ergeb. Math. Grenzgeb., vol. 34, Springer-Verlag, Berlin, 1982. MR 719371 (86a:14006)
  • 19. V. A. Abrashkin, Determination of the two-class imaginary quadratic fields with an even discriminant by Heegner's method, Mat. Zametki 15 (1974), no. 2, 241-246; English transl., Math. Notes 15 (1974), 137-139. MR 0354608 (50:7086)
  • 20. H. M. Stark, On complex quadratic fields with class-number two, Math. Comput. 29 (1975), no. 129, 289-302. MR 0369313 (51:5548)

Similar Articles

Retrieve articles in St. Petersburg Mathematical Journal with MSC (2010): 11R29

Retrieve articles in all journals with MSC (2010): 11R29


Additional Information

I. R. Shafarevich
Affiliation: Steklov Mathematical Institute, Russian Academy of Sciences, 8 Gubkin str., 119991 Moscow, Russia

DOI: https://doi.org/10.1090/S1061-0022-2014-01312-X
Keywords: Quadratic number fields, class numbers, modular functions
Received by editor(s): December 20, 2012
Published electronically: June 5, 2014
Article copyright: © Copyright 2014 American Mathematical Society

American Mathematical Society